Synthroid and birth control pills

Common Questions and Answers about Synthroid and birth control pills

synthroid

Can I at least drink my morning coffee? Am I supposed to take the whole 75mg at the same time? I take birth control pills, Mercette, how long do I wait to take it and I take a multi vitamin and a bunch of supplements how long do I have to wait to take them as well.
Since they found endometriosis during surgery, I am assuming my dr will want me to go on birth control to help my periods and help the pain I am in from the endometriosis. Question is can you safely take Synthroid with birth control pills or other forms of birth control. If I cant take them together I want to know before I go to the appt so I know to ask for other options. If anyone is on birth control and taking thyroid meds please let me know you experiences. Thanks.
As soon as I went to the lower dose, miserable again. I read his narrative and he mentioned that birth control pills could cause additional requirements.
About a year and half ago i started taking Yasmin Birth Control and since then my TSH levels have flucated tremendously and they can't seem to regulate my thyriod.... I'm either taking too much Synthroid or not enough. My Endochrinologist said it had something to do with taking estrogen and the thyriod binding proteins. Anyway, has anyone here ever experienced the same problem and what did you do?
Usually, patients taking thyroid replacement therapy are cautioned on weight loss and palpitations if the dosage is too high. In addition to thyroid hormone replacement therapy, birth control pills and bupropion may also effect patient's weight. Please consult your provider and pharmacist regarding your recent significant weight gain, review medication regimen, and assess any underlying medical and/or psychological issues that may cause the weight gain.
I am not a very compliant patient with taking pills. I often forget my synthroid. I was wondering if anyone ever got pregnant of Yaz and if it occurs more often than on other birthcontrol pills.
88 alternating) was working well and I was feeling great. In march I started taking Yasmin birth control pills and started noticing a pound or two of weight gain so I worked with my doctors to change my perscription to yaz, however I continue to gain weight. In total I have gained 14 pounds. My endocronologist is now leaning toward my birth control as the culprit. Can you please weigh in on your experiance and is there a different birth control pill I could take having hypothyroidism?
88 alternating) was working well and I was feeling great. In march I started taking Yasmin birth control pills and started noticing a pound or two of weight gain so I worked with my doctors to change my perscription to yaz, however I continue to gain weight. In total I have gained 14 pounds. My endocronologist is now leaning toward my birth control as the culprit. Can you please weigh in on your experiance and is there a different birth control pill I could take having hypothyroidism?
A strict dietary control and regular exercise and normalising hormones will be of help in losing weight. Birth control pills may have the side effect of weight gain. Metformin may help. Take care and good luck.
Everything was fine until I went off birth control pills. All of a sudden I had a hard time tolerating my 137 mcg dose of synthroid. I switched to armour thyroid, but couldn't tolerate any more than 60 mg. I felt great on just 60 mg, however my TSH shot up from 1 to almost 8. :( I then tried a synthroid/cytomel combo, but can't tolerate the cytomel (I feel like I'm on speed, even off a 1/4 of a 25 mcg dose). I have heard of people using armour AND synthroid together.
Birth control pills should not be taken at the same time as your synthroid. If you take synthroid in the morning then take the bcp at night. I have read that if you start taking bcp while on synthroid then you might have to increase your dose. I would talk to your doctor and I would have you TSH and frees checked to determine if you need an increase in thyroid meds. Found this question at this website: http://www.thyroid-info.com/articles/thyroid-drug-faq.htm#8 "Q.
I have also been taking birth control pills everyday regularly since the age of 17 and have noticed that my period is a little late. I was wondering if my change in dose could effect this? I noticed that before my dose was changed I had regular periods and I was feeling more peppy and energetic my heart rate was also a little elevated and I actually ended up losing a bit of weight and I am not someone who needs to be losing weight seeing as I only weight 112lbs.
By that I mean one can be hyper, then hypo or the other way. IDK I am not convinced that birth control pills or hormones have any affect,.I take YAZ myself, and in the past were on another type Perhaps others with this experience could chime in here?? We ALL have weight issues here, due to the slowing down of the metabolism with a low thyroid.
birth control pills, Procainamide, and thiazide diuretics.
25 and the Levothyroxine still had me so jittery and dizzy I was vomiting and he put me on Synthroid and told me to take .25 after 2 hrs of taking it I was falling asleep in my office so I called him immediately and told him I was fighting just to stay awake so he said I needed to go and take another half because the dosage wasn't enough so I took another half and within 30 minutes I was awake and able to finish my day at work.
I like Armour because it's just a single medicine and it's very inexpensive. I was on all kinds of stuff - beta blockers, birth control pills and I was just about to request some anti-depressants when I decided to try Armour instead on my doctor's recommendation. Luckily, it did the trick for me. (I hate to sound like a commercial and that isn't my intent at all.) Another thing you can try right now is St. John's Wort.
Yes, I take 75 mcg Levoxyl. However, at one time or another, I have been on Synthroid and generic, and I failed to see much difference in any of them. I had never gone hyper until Levoxyl, but I think that was coincidence since my dose was being raised at that point also. You certainly did all the right things in terms of increasing slowly. It makes my progression look relatively fast (and, it wasn't). I know exactly what you mean...
Starting, switching or discontinuing birth control pills is a one of the numerous causes of telogen effluvium (diffuse hair shedding). Telogen effluvium can be acute (lasting under 6 months), chronic (6 months or more), or chronic repetitive. If a trigger is acute, the telogen effluvium will likely be acute and will resolve. If the underlying trigger/s are not removed or treated, then telogen will be chronic/chronic repetitive.
and should i request additional bloodwork in 2 months other than just the TSH? i was also wondering if it is okay to take my birth control pills, vitamins and aleve while taking synthroid.
I don't know about anyone else, but I have had such a difficult time trying to find the right birth control pill. I need one that doesn't make me tired,cause weight gain, or acne. It seems like every pill I try-either it helps my acne and makes me hungry and sooooo...... tired. I am also on Vyvanse for ADHD and that decreases my appetite.
I finally gave in and went on a birth control pill to control my cycle. It is much better now. Oh yeah I am only 41 so welcome to early peri....
I was told that birth control pills and synthroid don't always get along.
I also take wellbutrin, and recently discontinued Loestrin birth control and Lamictal. My blood tests on this prescription have been normal TSH and free T3, with free T4 on the low end. My blood tests are normally taken early afternoon about halfway between my morning and evening dose of cytomel. We have left my medicine as is because my symptoms were doing well, and the next dose up on synthroid would be too big of an increase. At my annual physical this year, my TSH and T4 were tested.
While the T4 hormone is identical in both Levo and synthroid, the fillers and buffers used may be different. And you may have had a reaction to that. Three alternatives remain. 1) Tirosint - this is a hypo allergenic T4 med that is in a gel cap.
Lots of female issues. I take the birth control pill at night and my thyroid pills in the morning and I'm doing much better.
I can say that my ferritin level was very low so I started on a supplement in late April and brought that level up significantly. for me its a wait and see. My hairloss was massive the year on synthroid. I do hope the changes I've made stick....we'll see.
pills and thyroid function is on a cellular level. Birth control pills (or any additional estrogen like in HRT for menopause) may increase the serum TBG concentration AKA bound thyroid hormone (TBG is a transport protein found in the serum part of your blood) which subsequently decreases the free thyroid hormone available for your cells to use. So when you commence b.c pills for the first time you may require slight adjustment in your synthroid dose in the coming months.
Also, she wanted to test my hormones to see if I was in menopause, so for two months I was taken off birth control pills. I got super dizzy, probably due to the low estrogen. I've been back on the pill and takingt the Cytomel now for 3 weeks and my ears are always plugged up and the dizziness is really bad. I also have really bad inflammation in my neck and sinuses. I don't know if this means I'm on too much medication or if it's from going back on the BCP.
MedHelp Health Answers